MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS? DISCOVER; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYGLASS? DISCOVER; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546780
Medical Device Problem Codes Poor Quality Image (1408); Adverse Event Without Identified Device or Use Problem (2993); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.
 
Event or Problem Description
Note: this report pertains to one of two spy discover catheters used during the same patient and the same procedure.It was reported to boston scientific corporation that two spy discover catheters were attempted for use in the cystic duct with common bile duct during a laparoscopic cholecystectomy procedure on (b)(6) 2025, for the treatment of choledocholithiasis.During the procedure, the visualization flickered and then changed to the loading screen approximately ten minutes after the fluidics pump was introduced for irrigation.Attempts to restore visualization by unplugging and reconnecting the device were unsuccessful.They attempted to use a second spy discover catheter, which presented with the same malfunction.A balloon sweep was then attempted but failed to remove the stone.After a delay of approximately 30 minutes, the laparoscopic cholecystectomy procedure was discontinued.The patient was then sent interventional radiology (ir) for a percutaneous transhepatic cholangiography (ptc).No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of absence of treatment.Block h 11: the device was returned for evaluation.During the media inspection, the attached photo showed that when the device was connected to the controller, no image was displayed.Visual inspection confirmed that the device was returned with no visible damage.During the image test, the device was again connected to the controller and did not display an image.Functional inspection showed that the camera tip articulated without any issues; however, this did not resolve the image problem.No residue was observed in the breakout region of the handle.Electrical testing indicated that the measurements were not within the expected values.Microscopic and destructive testing revealed damage to the camera cables.During the leak test, the device showed no leaks, and the capacitance and psi levels remained stable throughout the test, with the image remaining on.Additional microscopic and destructive evaluation showed that the camera wires were intact, but the pebax material was damaged.Product analysis confirmed the reported events of spyscope loss of visualization and poor image quality.The visualization issues most likely resulted from a failure of the camera assembly during the procedure, as supported by the electrical test findings.After disassembly and microscopic inspection of the handle pcba components, the distal section of the insertion tube was cut and examined, revealing a tear in the pebax material.Pebax, a flexible material located at the distal tip, can be damaged by handling or external forces during preparation or use.Additionally, "spyscope camera curve trace failure" will be added to address the image and electrical failures, and "spyscope damaged" will be added to address the pebax damage.Therefore, a review and analysis of all available information indicate the most probable cause is cause traced to component failure.The impact code cancelled/rescheduled - post sedation/sedation unknown and prolonged episode of care will be addressed as adverse event related to procedure due to the difficulties faced during the procedure with the scope.A risk review performed for the spyscope ds ii device confirmed that the event of cancelled/rescheduled - post sedation/sedation unknown was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the spyscope ds ii device is acceptable.
 
Event or Problem Description
Note: this report pertains to one of two spy discover catheters used during the same procedure.It was reported to boston scientific corporation that two spy discover catheters were attempted for use in the cystic duct with common bile duct during a laparoscopic cholecystectomy procedure on (b)(6) 2025, for the treatment of choledocholithiasis.During the procedure, the visualization flickered and then changed to the loading screen approximately ten minutes after the fluidics pump was introduced for irrigation.Attempts to restore visualization by unplugging and reconnecting the device were unsuccessful.They attempted to use a second spy discover catheter, which presented with the same malfunction.A balloon sweep was then attempted but failed to remove the stone.After a delay of approximately 30 minutes, the laparoscopic cholecystectomy procedure was discontinued.The patient was then sent interventional radiology (ir) for a percutaneous transhepatic cholangiography (ptc).No patient complications were reported as a result of this event.

Brand Name
SPYGLASS? DISCOVER
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24184304
Report Number3005099803-2026-00302
Device Sequence Number13266063
Product Code FBN
UDI-Device Identifier08714729994183
UDI-Public(01)08714729994183(17)270815(10)40363331
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546780
Device Catalogue NumberM00546780
Device Lot Number0040363331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown